Alert archive / Texas / Tornado Warnings in 2019
Tornado Warning 57, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Jun 24, 2019, 6:45 PM CDT for Menard County, Schleicher County, Texas. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2019, 6:45 PM CDT (23:45 UTC)
- Expired
- Jun 24, 2019, 7:30 PM CDT
- In force
- 45 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
Counties Menard County, TX, Schleicher County, TX
The radar
The San Angelo radar (KSJT), 69 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 6:55 PM CDT | TORNADO | 12 N Fort Mckavett, TX | COUNTY OFFICIALS RECEIVED A CALL OF A ROOF BEING LIFTED OFF A HOUSE. STORM CHASER REPORTED SEEING A TORNADO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 3:13 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 11.8 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 962 J/kg
- Mixed-layer CIN
- -357 J/kg
- Mixed-layer LCL
- 2002 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
854
WFUS54 KSJT 242345
TORSJT
TXC327-413-250030-
/O.NEW.KSJT.TO.W.0057.190624T2345Z-190625T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service San Angelo TX
645 PM CDT Mon Jun 24 2019
The National Weather Service in San Angelo has issued a
* Tornado Warning for...
Southeastern Schleicher County in west central Texas...
Western Menard County in west central Texas...
* Until 730 PM CDT.
* At 645 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles north of Fort Mckavett, or 17 miles west of
Menard, moving south at 15 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Fort Mckavett around 710 PM CDT.
Other locations impacted by this tornadic thunderstorm include Camp
Sol Mayer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3100 10019 3105 10001 3079 9985 3071 10014
3071 10016 3072 10016
TIME...MOT...LOC 2345Z 343DEG 14KT 3093 10009
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
JW1 follow-up statement
387
WWUS54 KSJT 250002
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
702 PM CDT Mon Jun 24 2019
TXC327-413-250030-
/O.CON.KSJT.TO.W.0057.000000T0000Z-190625T0030Z/
Schleicher TX-Menard TX-
702 PM CDT Mon Jun 24 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
SOUTHEASTERN SCHLEICHER AND SOUTHWESTERN MENARD COUNTIES...
At 702 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Fort Mckavett, or 17 miles west of Menard, moving
south at 15 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Fort Mckavett around 710 PM CDT.
Other locations impacted by this tornadic thunderstorm include Camp
Sol Mayer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3094 10017 3101 9999 3079 9985 3071 10014
3071 10016 3072 10016
TIME...MOT...LOC 0002Z 343DEG 14KT 3087 10007
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
JWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 24, 2:54 PM CDT, 3 hours 51 minutes earlier.
Area forecast discussion, Jun 24, 2:54 PM CDT, 3 hours 51 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 254 PM CDT Mon Jun 24 2019 .SHORT TERM... (Tonight and Tuesday) Skies have cleared across West Central Texas this afternoon in the wake of morning stratus and rain showers across the Heartland. Temperatures have climbed back up into the mid to upper 90s across the Concho Valley and northern EdwardS Plateau as a result. Meanwhile, an outflow/stationary boundary is draped across the Big Country...with the dry line positioned back to the west across the Permian Basin and Trans Pecos. South of the outflow boundary ML CAPE values have risen to around 4000 J/KG (per SPC mesoanalysis) from the Concho Valley southward to the I-10 corridor with little in the way of CINH remaining. Hi res model guidance and CAMS continue to initiate isolated to scattered showers and thunderstorms this afternoon and into the evening hours across the western half of the forecast area. Given the strong instability and moderate deep layer shear, a few storms may reach strong to severe levels. Primary hazards will be large hail, damaging winds, and frequent lightning. Most of the showers/storms will dissipate shortly after sunset with the loss of daytime heating but will keep a slight chance of PoPs going overnight for any lingering showers/storms. Tuesday looks mostly dry across the area as upper ridging begins to build in across west Texas. Will maintain a chance of PoPs mainly across the southeastern half of the area where a few scattered showers may develop in the afternoon. Otherwise, highs will be in the lower to mid 90s under partly cloudy skies. .LONG TERM... (Wednesday through next Monday) ...Typical summer weather returns to West Texas... The overall weather pattern will be quiet through this time period. Some leftover showers and thunderstorms may be hanging around late Tuesday night and into Wednesday morning. Any storms will be weak and should be either dissipating or moving out of our area by day break on Wednesday. With the arrival of a large upper level ridge across much of the intermountain west, a more summer like pattern will persist across much of western Texas in the long term. The bulk of the thermal ridge axis will remain over the intermountain west and desert southwest, so temperatures will be right at or 1 to 2 degrees above seasonal normals for this time of year. Highs from Wednesday through the weekend will be in the upper 80s to low 90s. Some of the long range models hint at the return for some isolated rain chances to return to the forecast by the start of next week. Decided to forego any mention of POPs at this time and keep the forecast dry through the long term. && .PRELIMINARY POINT TEMPS/POPS... Abilene 70 90 70 91 / 30 10 20 5 San Angelo 71 93 70 93 / 30 10 10 5 Junction 72 91 70 91 / 30 30 20 0 Brownwood 71 89 70 90 / 20 20 20 5 Sweetwater 69 91 70 91 / 30 10 20 5 Ozona 70 90 69 88 / 30 10 10 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && 42/40
Hazardous weather outlook, Jun 24, 2:44 PM CDT, 4 hours 1 minute before
Hazardous Weather Outlook National Weather Service San Angelo TX 244 PM CDT Mon Jun 24 2019 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-251945- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 244 PM CDT Mon Jun 24 2019 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Additional thunderstorms are expected this afternoon through this evening, mainly across the Concho Valley and Hill Country. Some of these storms may become severe and produce damaging winds,large hail, heavy rain and lightning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The threat for hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon.
In the hours before
Local storm report, Jun 24, 6:27 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
627 PM CDT MON JUN 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM HAIL 5 NNW SAN ANGELO 31.52N 100.48W
06/24/2019 E1.00 INCH TOM GREEN TX TRAINED SPOTTER
&&
AWLocal storm report, Jun 24, 6:30 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
630 PM CDT MON JUN 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM HAIL 3 SSE GRAPE CREEK 31.54N 100.52W
06/24/2019 E1.00 INCH TOM GREEN TX TRAINED SPOTTER
&&
AWLocal storm report, Jun 24, 6:39 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
639 PM CDT MON JUN 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM HAIL 4 SW CHRISTOVAL 31.15N 100.55W
06/24/2019 E1.00 INCH TOM GREEN TX PUBLIC
&&
AWLocal storm report, Jun 24, 6:40 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
640 PM CDT MON JUN 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM HAIL 8 ENE KNICKERBOCKER 31.31N 100.50W
06/24/2019 E1.00 INCH TOM GREEN TX TRAINED SPOTTER
&&
AWLocal storm report, Jun 24, 6:41 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
641 PM CDT MON JUN 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM HAIL 3 SSW CHRISTOVAL 31.15N 100.52W
06/24/2019 E1.00 INCH TOM GREEN TX PUBLIC
&&
AWLocal storm report, Jun 24, 6:45 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
645 PM CDT MON JUN 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 4 E SAN ANGELO 31.44N 100.39W
06/24/2019 E1.00 INCH TOM GREEN TX TRAINED SPOTTER
&&
AWThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 7:42 PM CDT | Special Weather Statement | SJT | Callahan | 63 min |
| Jun 23, 7:44 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman | 46 min |
| Jun 23, 8:03 PM CDT | Special Weather Statement | SJT | Callahan | 42 min |
| Jun 23, 8:09 PM CDT | Areal Flood Advisory | SJT | Callahan | 51 min |
| Jun 23, 8:29 PM CDT | Severe Thunderstorm Warning | SJT | Callahan | 61 min |
| Jun 23, 8:49 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 41 min |
| Jun 23, 9:21 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman | 54 min |
| Jun 23, 9:46 PM CDT | Special Weather Statement | SJT | Coleman | 59 min |
| Jun 23, 10:09 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman | 66 min |
| Jun 23, 10:29 PM CDT | Flash Flood Warning | SJT | Callahan | 2 hr |
| Jun 23, 11:11 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman | 64 min |
| Jun 24, 3:08 PM CDT | Special Weather Statement | SJT | Runnels | 37 min |
| Jun 24, 3:39 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Runnels, Tom Green | 51 min |
| Jun 24, 4:12 PM CDT | Areal Flood Advisory | SJT | Concho, Runnels, Tom Green | 3 hr |
| Jun 24, 4:22 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Runnels, Tom Green | 38 min |
| Jun 24, 4:23 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 38 min |
| Jun 24, 4:25 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 39 min |
| Jun 24, 4:59 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Tom Green | 46 min |
| Jun 24, 5:03 PM CDT | Areal Flood Advisory | SJT | Sterling | 3 hr |
| Jun 24, 5:06 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 39 min |
| Jun 24, 5:09 PM CDT | Special Weather Statement | SJT | Runnels | 51 min |
| Jun 24, 5:10 PM CDT | Special Weather Statement | SJT | Sterling | 50 min |
| Jun 24, 5:13 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Sterling | 47 min |
| Jun 24, 5:26 PM CDT | Areal Flood Advisory | SJT | Concho, Tom Green | 3 hr |
| Jun 24, 5:42 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Tom Green | 48 min |
| Jun 24, 5:51 PM CDT | Tornado Warning | SJT | Concho, Schleicher, Tom Green | 39 min |
| Jun 24, 5:52 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Sterling, Tom Green | 38 min |
| Jun 24, 6:13 PM CDT | Areal Flood Advisory | SJT | Tom Green | 3 hr |
| Jun 24, 6:17 PM CDT | Areal Flood Advisory | SJT | Coke, Sterling | 2 hr |
| Jun 24, 6:24 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Tom Green | 51 min |
| Jun 24, 6:29 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Menard, Schleicher, Tom Green | 46 min |
| Jun 24, 6:35 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher, Tom Green | 40 min |
| Jun 24, 6:53 PM CDT | Flash Flood Warning | SJT | Tom Green | 3 hr |
Nearby
Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.